ArticleEuropean journal of hospital pharmacy : science and practice2020
Telmisartan-induced sprue-like enteropathy: a case report.
Article in European journal of hospital pharmacy : science and practice, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 4 citations in OpenAlex.
- Serum Untargeted Metabolism Reveals the Mechanism ofNutrients · 2021Article
- Cutaneous ulcers in association with sprue-like enteropathy secondary to Losartan.Clinical case reports · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A possible case of sprue-like enteropathy (SLE) induced by the use of telmisartan is reported. Telmisartan is an angiotensin-receptor II blocker (type 1) used for the treatment of hypertension. Several cases of SLE associated with olmesartan and other drugs of the same group have been reported. In all cases, SLE resolved following therapy withdrawal. We describe the case of an 80-year-old woman who presented with diarrhoea and abdominal pain. In the past 5 years she had been treated with telmisartan 40 mg once a day for hypertension, so we hypothesised that symptoms might be caused by telmisartan. After treatment discontinuation, diarrhoea disappeared. Three causality algorithms were applied and revealed a possible or likely causal relationship. At present, the patient remains asymptomatic. There is a causal relationship between the use of telmisartan and SLE. This association should be taken into account by physicians when prescribing and reviewing drug therapies.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.